MAUDE Adverse Event Report: SYNTHES GMBH VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L14 TA; SCREW, FIXATION, BONE

SYNTHES GMBH VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L14 TA; SCREW, FIXATION, BONE
Catalog Number 04.211.014S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent an osteosynthesis with a va-lcp volar rim drp (04.115.751s) for fracture of the left distal radius.In the surgery, the va-lcp dhp in question (04.117.508s) was also applied to the dorsal side for joint fixation.Approximately 3 months after surgery, bone union was confirmed, and removal of the implants was scheduled.After that, infection of the dorsal side and loosening of the screw was observed at the time of x-rays taken approximately 2 weeks ago.On (b)(6), a removal surgery was performed.The palmar va-lcp volar rim drp was successfully removed, and bone union was observed to be achieved without problems.Dorsal side was infected, and the locking screw was loosening.None of the plates and screws were difficult to remove, and all the plates and screws could be removed.Procedure was completed successfully without any surgical delay.No further information is available.This report is for one (1) 2.7mm ti va lckng scr slf-tpng with t8 stardrive recess 14mm.This is report 3 of 3 for complaint (b)(4).

Brand Name
VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L14 TA
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17452638
Report Number8030965-2023-09792
Device Sequence Number12577850
Product Code HWC
UDI-Device Identifier10886982118998
UDI-Public(01)10886982118998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.211.014S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2023
Initial Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING; VA-LCP DHP 2.7/3.5 MED LE 8HO L160 TAN; VA-LCP VOLAR RIM DIST-RAD-PL2.4 LE SHAFT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown